Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 210, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 19, 2015, 7:34 PM CDT for Edwards County, Val Verde County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2015, 7:34 PM CDT (00:34 UTC)
- Expired
- Aug 19, 2015, 8:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Edwards County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 0.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1636 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 2520 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
272
WUUS54 KEWX 200034
SVREWX
TXC137-465-200130-
/O.NEW.KEWX.SV.W.0210.150820T0034Z-150820T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
734 PM CDT WED AUG 19 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
NORTHEASTERN VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 830 PM CDT
* AT 734 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
NORTHWEST OF FLOUR MILLS...OR 13 MILES NORTH OF LOMA ALTA...MOVING
SOUTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LOMA ALTA...VINEGARONE AND DEVILS RIVER STATE NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3025 10102 3026 10079 2987 10058 2985 10102
TIME...MOT...LOC 0034Z 337DEG 18KT 3010 10084
HAIL...1.00IN
WIND...60MPH
$$
YURA1 follow-up statement
157
WWUS54 KEWX 200059
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
759 PM CDT WED AUG 19 2015
TXC137-200107-
/O.CAN.KEWX.SV.W.0210.000000T0000Z-150820T0130Z/
EDWARDS TX-
759 PM CDT WED AUG 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL EDWARDS COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING WILL LIKELY NOT
MOVE INTO EDWARDS COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3007 10102 3007 10072 2986 10072 2985 10102
TIME...MOT...LOC 0057Z 001DEG 25KT 2995 10090
$$
TXC465-200130-
/O.CON.KEWX.SV.W.0210.000000T0000Z-150820T0130Z/
VAL VERDE TX-
759 PM CDT WED AUG 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN VAL VERDE COUNTY...
AT 757 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
LOMA ALTA...MOVING SOUTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LOMA ALTA...VINEGARONE AND DEVILS RIVER STATE NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3007 10102 3007 10072 2986 10072 2985 10102
TIME...MOT...LOC 0057Z 001DEG 25KT 2995 10090
HAIL...1.00IN
WIND...60MPH
$$
YURAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 6:29 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 19, 6:29 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 629 PM CDT WED AUG 19 2015 .AVIATION... DID NOT MAKE ANY MAJOR CHANGES TO THE ONGOING SET OF TAF FORECASTS. CHALLENGE IS TO GET TIMING DOWN FOR CONVECTION THAT FOR THE MOST PART HAS NOT FORMED YET. MODELS CONTINUE TO SHOW SCATTERED DEVELOPMENT LATER THIS EVENING INTO TONIGHT AS THE COLD FRONT MOVES SOUTH. BEST CONFIDENCE OF TS TIMING IS OUT WEST WHERE STORMS ON RADAR ARE ABOUT TO MOVE SOUTH INTO VAL VERDE COUNTY. CURRENT TRAJECTORY HAS STORMS MOVING CLOSE TO DRT BY 01-02Z. KEPT THE TAFS WITH A VCTS FOR MUCH OF THE NIGHT ALONG WITH SOME NORTHERLY WIND BY MORNING. STORM OUTFLOW MAY BRING IN NORTHERLY WIND A BIT EARLIER THAN EXPECTED BUT WILL CONTINUE TO WATCH AND UPDATE AS TRENDS DEVELOP. DUE TO THE PROXIMITY OF THE CONVECTION...WENT WITH MVFR CEILINGS FOR MUCH OF THE TAF PERIODS. && .PREV DISCUSSION... /ISSUED 250 PM CDT WED AUG 19 2015/ SHORT TERM (TODAY THROUGH THURSDAY)... A COLD FRONT IS FORECAST TO PUSH ACROSS SOUTH CENTRAL TEXAS TONIGHT AND STALLS NEAR HIGHWAY 90 OVERNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD AND ALONG THE BOUNDARY...ESPECIALLY ACROSS THE EASTERN COUNTIES WHERE THE BEST MOISTURE RESIDES. BOTH HIRES AND MEDIUM RANGE MODELS ARE HAVING DIFFICULTIES ON HANDLING THE BOUNDARY AS WELL AS QPF VALUES. BASED ON RADAR TRENDS ACROSS THE HGX CWA...CANT RULE OUT ISOLATED BUT HEAVY DOWNPOURS ACROSS THE COASTAL PLAINS AREA AND WHEN THE COLD FRONT ARRIVES TO THE HILL COUNTRY AREA. SOME OF THESE STORMS COULD BE STRONG WITH HEAVY RAIN...CLOUD TO GROUND LIGHTNING STRIKES AND STRONG WIND GUSTS UP TO 50 MPH. THERE MAY BE A BREAK OVERNIGHT BEFORE SHOWERS AND STORMS PICK AGAIN THURSDAY MORNING MAINLY ALONG AND EAST OF I-35. A COOL AIRMASS WILL SPREAD ACROSS THE AREA OVERNIGHT INTO THURSDAY WITH EXPECTED MAX TEMPS TO REACH ONLY THE UPPER 80S ACROSS THE HILL COUNTRY TO LOWER AND MID 90S ELSEWHERE. LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)... A DRIER WEATHER PATTERN WILL SETUP LATE THURSDAY INTO FRIDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FOR AREAS ALONG THE COASTAL PLAINS MAINLY INDUCED BY SEABREEZE CONVECTION. THE HOT SUMMER TEMPERATURES RETURN OVER THE WEEKEND WITH HIGHS IN THE MID TO UPPER 90S. THERE IS A SLIGHT CHANCE OF RAIN BOTH SATURDAY AND SUNDAY AFTERNOONS ACROSS THE SOUTHEASTERN COUNTIES. ANOTHER COLD FRONT IS FORECAST TO APPROACH THE HILL COUNTRY EARLY NEXT WEEK...HOWEVER...MEDIUM RANGE MODELS ARE NOT IN GOOD AGREEMENT THIS FAR OUT. THEREFORE...THE EXTENDED FORECAST PERIOD IS RELATIVELY DRY BUT EXPECT THIS TO CHANGE AS GUIDANCE COME TO A BETTER SOLUTION. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 89 76 95 76 / 50 40 20 10 10 AUSTIN BERGSTROM INTL AIRPORT 72 90 74 95 74 / 50 40 20 20 10 NEW BRAUNFELS MUNI AIRPORT 74 91 75 95 75 / 50 40 30 20 10 BURNET MUNI AIRPORT 69 86 74 94 75 / 50 30 20 10 10 DEL RIO INTL AIRPORT 76 94 76 97 77 / 30 30 10 10 10 GEORGETOWN MUNI AIRPORT 70 88 74 95 76 / 50 30 20 10 10 HONDO MUNI AIRPORT 75 92 74 95 74 / 40 40 30 20 10 SAN MARCOS MUNI AIRPORT 74 89 75 95 75 / 50 40 20 20 10 LA GRANGE - FAYETTE REGIONAL 75 90 76 94 76 / 50 50 30 30 10 SAN ANTONIO INTL AIRPORT 75 91 77 94 77 / 50 40 30 20 10 STINSON MUNI AIRPORT 76 92 75 95 76 / 50 40 30 30 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...09 SYNOPTIC/GRIDS...26 PUBLIC SERVICE/DATA COLLECTION...LH
Hazardous weather outlook, Aug 19, 3:08 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 308 PM CDT WED AUG 19 2015 TXZ171>173-183>194-202>209-217>225-228-201130- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 308 PM CDT WED AUG 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT. THUNDERSTORM CHANCES WILL INCREASE THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD PRODUCE MODERATE TO LOCALLY HEAVY RAIN. IN ADDITION...SOME STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS MUCH OF SOUTH CENTRAL TEXAS THURSDAY AND FRIDAY. THE MAIN THREAT WILL BE SOME MODERATE TO LOCALLY HEAVY RAINS...ESPECIALLY ON THURSDAY. HOWEVER...RUNOFF IS EXPECTED TO BE SLOWER DUE TO DRY SOILS. GUSTY WINDS AND LIGHTNING ARE ALSO THREATS. ISOLATED THUNDERSTORM ARE POSSIBLE ACROSS THE SOUTHEASTERN COUNTIES SATURDAY AND SUNDAY...NORTHERN AREAS MONDAY...AND EASTERN AREAS TUESDAY. LIGHTNING WILL BE THE MAIN THREAT FROM THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 19, 6:57 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
657 PM CDT WED AUG 19 2015
TXZ183-200100-
VAL VERDE TX-
657 PM CDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VAL VERDE COUNTY
UNTIL 800 PM CDT...
AT 655 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTHEAST OF JUNO...MOVING SOUTH AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE... VINEGARONE AND NORTHEAST SECTIONS OF
VAL VERDE COUNTY ALONG HIGHWAY 277.
LAT...LON 3029 10091 3029 10078 3004 10070 2994 10070
2986 10095 3025 10107
TIME...MOT...LOC 2355Z 337DEG 18KT 3021 10094
YURAThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:26 PM CDT | Special Weather Statement | EWX | Val Verde | 64 min |
| Aug 20, 7:31 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Aug 20, 8:02 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Aug 20, 10:20 AM CDT | Special Weather Statement | EWX | Fayette | 55 min |
| Aug 20, 11:17 AM CDT | Special Weather Statement | EWX | DeWitt | 43 min |
| Aug 20, 12:22 PM CDT | Special Weather Statement | EWX | Atascosa | 23 min |
| Aug 20, 12:26 PM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Frio, Medina | 2 hr |
| Aug 20, 12:31 PM CDT | Special Weather Statement | EWX | Guadalupe | 29 min |
| Aug 20, 12:46 PM CDT | Areal Flood Advisory | EWX | Bexar, Guadalupe, Wilson | 119 min |
| Aug 20, 1:59 PM CDT | Special Weather Statement | EWX | Bandera | 46 min |
| Aug 20, 2:22 PM CDT | Special Weather Statement | EWX | Bandera | 23 min |
| Aug 20, 2:24 PM CDT | Areal Flood Advisory | EWX | Bandera, Medina, Uvalde | 2 hr |
| Aug 20, 3:35 PM CDT | Special Weather Statement | EWX | Real | 40 min |
| Aug 20, 3:41 PM CDT | Areal Flood Advisory | EWX | Real | 109 min |
| Aug 20, 5:31 PM CDT | Special Weather Statement | EWX | Val Verde | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.